MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dqk- computer, diagnostic, programmable.Qaq- adjunctive predictive cardiovascular indicator.Mud- oximeter, tissue saturation.Dxn- system, measurement, blood-pressure, non-invasive.Dsb- plethysmograph, impedance.Qms- adjunctive open loop fluid therapy recommender.Fll- thermometer, electronic, clinical.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the hemosphere monitor, an svo2 error message appeared and it would not give correct co numbers.The user tried to change the cables to resolve the issue but it did not work.A new monitor worked as expected.There was no patient injury.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.The device history record review was performed and no manufacturing non conformances were identified associated to the reported malfunction.The instructions for use contains the following precautions: inaccurate cardiac output measurements may be caused by: incorrect placement or position of the catheter, excessive variations in pulmonary artery blood temperature, anatomical abnormalities, excessive patient movement, electrocautery or electrosurgical unit interference, or rapid changes in cardiac output.

Brand Name
HEMOSPHERE
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key22749475
Report Number2015691-2025-06450
Device Sequence Number8607138
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)200530
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberHEM1
Device Lot Number13824912
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown